MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, during routine use of the cxi support catheter in an atherosclerotic tibial artery, the tip of the catheter broke off and embolized into the patient¿s artery.It could not be retrieved and was deliberately displaced caudally to a position that may offer less clinical impact.According to the customer no additional procedures are planned and none were required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that two cxi support catheter, one used and one unopened, were returned to cook for investigation.The tip was still present on the opened returned device, but the endhole was jagged and irregular.The length of the tip was noted to be 5mm.Kinks were noted at the strain relief and 2.9cm from the strain relief.A.018 wire guide was passed through the device with minor resistance noted due to the aforementioned kinks.There was no damage noted to the unopened device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed three nonconforming events which could potentially contribute to this failure mode.This first two were noted on the initial lot, and the third was for the subassembly lot.While these nonconformances were potentially related to the reported failure, it should be noted that all affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿precautions: the catheter should not be advanced through an area of resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." it also notes ¿how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633357
Report Number1820334-2019-01206
Device Sequence Number1655634
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)220123(10)9466840
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9466840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;